Alert archive / North Carolina / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 68, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Jun 19, 2015, 3:20 PM EDT for Randolph County, North Carolina. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 19, 2015, 3:20 PM EDT (19:20 UTC)
- Expired
- Jun 19, 2015, 4:15 PM EDT
- In force
- 55 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
County Randolph County, NC
The radar
The Raleigh/Durham radar (KRAX), 125 km from the middle of the area, began a volume at 19:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 7.3 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 32 J/kg
- Mixed-layer CIN
- -222 J/kg
- Mixed-layer LCL
- 1354 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
942
WUUS52 KRAH 191920
SVRRAH
NCC151-192015-
/O.NEW.KRAH.SV.W.0068.150619T1920Z-150619T2015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
320 PM EDT FRI JUN 19 2015
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN RANDOLPH COUNTY IN CENTRAL NORTH CAROLINA...
* UNTIL 415 PM EDT
* AT 320 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS
OF 58 MPH. THIS STORM WAS LOCATED 9 MILES SOUTHWEST OF ASHEBORO...
AND MOVING EAST AT 20 MPH.
* LOCATIONS IMPACTED INCLUDE...
ASHEBORO...NORTH CAROLINA ZOO...SEAGROVE...RAMSEUR...
FRANKLINVILLE...ULAH...MARTHA AND COLERIDGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.
&&
LAT...LON 3572 8006 3576 7955 3551 7956 3551 7995
3554 8006
TIME...MOT...LOC 1920Z 264DEG 16KT 3565 7996
$$
773 follow-up statements
432
WWUS52 KRAH 191950
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
350 PM EDT FRI JUN 19 2015
NCC151-192015-
/O.CON.KRAH.SV.W.0068.000000T0000Z-150619T2015Z/
RANDOLPH NC-
350 PM EDT FRI JUN 19 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR SOUTHERN RANDOLPH COUNTY...
AT 349 PM EDT...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING
WINDS IN EXCESS OF 58 MPH. THIS STORM WAS LOCATED 9 MILES WEST OF
NORTH CAROLINA ZOO...MOVING EAST AT 15 MPH.
LOCATIONS IMPACTED INCLUDE...
ASHEBORO...NORTH CAROLINA ZOO...SEAGROVE...RAMSEUR...ULAH...COLERIDGE
AND MARTHA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.
&&
LAT...LON 3569 8001 3576 7955 3551 7956 3551 7995
3556 8001
TIME...MOT...LOC 1949Z 268DEG 13KT 3561 7992
$$
77491
WWUS52 KRAH 192002
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
402 PM EDT FRI JUN 19 2015
NCC151-192015-
/O.CON.KRAH.SV.W.0068.000000T0000Z-150619T2015Z/
RANDOLPH NC-
402 PM EDT FRI JUN 19 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR SOUTHERN RANDOLPH COUNTY...
AT 402 PM EDT...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING
WINDS IN EXCESS OF 58 MPH. THIS STORM WAS LOCATED NEAR SEAGROVE...OR
7 MILES WEST OF NORTH CAROLINA ZOO...MOVING EAST AT 20 MPH.
LOCATIONS IMPACTED INCLUDE...
NORTH CAROLINA ZOO...SEAGROVE AND ULAH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.
&&
LAT...LON 3566 7996 3569 7965 3551 7965 3551 7994
3557 7996
TIME...MOT...LOC 2002Z 265DEG 15KT 3559 7988
$$
77043
WWUS52 KRAH 192018
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
418 PM EDT FRI JUN 19 2015
NCC151-192028-
/O.EXP.KRAH.SV.W.0068.000000T0000Z-150619T2015Z/
RANDOLPH NC-
418 PM EDT FRI JUN 19 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN RANDOLPH COUNTY HAS
EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE. HOWEVER SMALL
HAIL...GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
RALEIGH.
LAT...LON 3566 7996 3569 7965 3551 7965 3551 7994
3557 7996
TIME...MOT...LOC 2017Z 264DEG 16KT 3559 7988
$$
77What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 1:15 PM EDT, 2 hours 5 minutes earlier.
Area forecast discussion, Jun 19, 1:15 PM EDT, 2 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
115 PM EDT FRI JUN 19 2015
.SYNOPSIS...
A PERSISTENT UPPER-LEVEL RIDGE OF HIGH PRESSURE ACROSS THE SOUTHEAST
U.S. WILL WEAKEN OVER THE WEEKEND AS THE REMNANTS OF TROPICAL STORM
BILL APPROACHES THE REGION FROM THE WEST. THE RIDGE WILL STRENGTHEN
AGAIN NEXT WEEK AS A STATIONARY FRONT LINGERS ACROSS THE OHIO VALLEY
AND THE VIRGINIAS.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AS OF 1005 AM FRIDAY...
THE PATTERN...ONE CHARACTERIZED BY A STRONG SUB-TROPICAL RIDGE OVER
THE SOUTHEAST US AND A PRIMARY SURFACE FRONTAL ZONE DRAPED ACROSS
THE OH VALLEY...HAS CHANGED LITTLE VERSUS RECENT DAYS...ALBEIT WITH
SOME SLIGHT WEAKENING AND RETREAT OF THE SUB-TROPICAL RIDGE PER
MARGINALLY LOWER MID LEVEL HEIGHTS OVER THE SOUTHEAST THAN RECENT
DAYS. NONETHELESS...850 MB TEMPERATURES BENEATH THE RIDGE REMAIN
SIMILARLY HOT BETWEEN 18-20 C FROM THE GULF COAST TO THE DELMARVA...
SO A GENERALLY PERSISTENCE FORECAST WILL BE A GOOD STARTING POINT.
GIVEN THE FORECAST CONTINUED SLIGHT WEAKENING AND RETREAT OF THE
RIDGE...AND A DECREASE IN LOW LEVEL THICKNESS VALUES BETWEEN 18-00Z
PERHAPS AS A RESULT OF EARLIER AND/OR BETTER COVERAGE OF INITIAL
SHOWERS AND STORMS TODAY...HIGH TEMPERATURES WILL LIKELY BE A COUPLE
OF DEGREES COOLER ON AVG THAN THOSE OF THU...WITH THE MOST NOTABLE
CHANGE OVER THE NORTHERN PIEDMONT.
CONVECTION WILL AGAIN LIKELY INITIATE ALONG BOTH THE LEE TROUGH OVER
WESTERN NC AND A THERMAL LOW/POCKET OF MAXIMUM TEMPERATURES FROM
CENTRAL SC TO SOUTHERN NC. BOTH THE THERMODYNAMIC AND KINEMATIC
ENVIRONMENT OVER NC LIKEWISE REMAINS VERY SIMILAR TO RECENT
DAYS...WITH A FREEZING LEVEL AROUND 14 K FT/MODEST MID LEVEL LAPSE
RATES AROUND 6.5 C/KM AND MULTICELL-ORGANIZING BULK SHEAR VALUES
RANGING FROM AROUND 15 KTS OVER THE SANDHILLS TO 25-30 KTS OVER THE
NORTHERN PIEDMONT.
MORNING RAOB DATA FROM BOTH GSO AND MHX DO DEPICT SLIGHTLY DRIER AIR
JUST ABOVE THE SURFACE THAN IN RECENT DAYS...WHICH MAY MANIFEST AS A
LITTLE MORE MIXING OUT OF SFC DEWPOINTS AND RESULTANT SLIGHTLY
WEAKER INSTABILITY. HOWEVER...AT LEAST MODERATE INSTABILITY IS
LIKELY GIVEN THE RELATIVELY STEEP LAPSE RATES ABOVE SURFACE
TEMPERATURES IN THE 90S...WITH DCAPE AGAIN IN EXCESS OF 1000 J/KG.
LIKE THU...THE PRIMARY HAZARD WILL BE FROM DAMAGING DOWNBURST
WINDS...WITH A LESSER THREAT OF MARGINALLY SEVERE HAIL. LOCALIZED
FLOODING WILL ALSO BE POSSIBLE...PARTICULARLY WHERE STORMS REPEAT
OVER AREAS THAT RECEIVED RAIN IN RECENT DAYS.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SATURDAY/...
AS OF 345 AM EDT FRIDAY...
CONVECTION IS LIKELY TO BE ONGOING TONIGHT AT THE START OF THE
SHORT TERM PERIOD. THE CONVECTION WILL SHIFT EASTWARD WITH TIME
AND DEMONSTRATE A SLOW WEAKENING LATE IN THE EVENING AND DURING
THE OVERNIGHT HOURS. LOWS SHOULD RANGE IN THE 60 TO 75 RANGE.
THE REMNANTS OF BILL WILL MOVE FROM THE MID-MISSISSIPPI VALLEY
TOWARD THE SOUTHERN APPALACHIANS ON SATURDAY. AN INCREASE IN
CLOUD COVER AND THE WEAKENING RIDGE WILL RESULT IN MAX
TEMPERATURES SIMILAR OR JUST A NUDGE COOLER THAN FRIDAY.
SCATTERED CONVECTION IS ONCE AGAIN EXPECTED ON SATURDAY
AFTERNOON... MOST FAVORED ACROSS THE WESTERN AND NORTHERN PIEDMONT
IN PROXIMITY TO THE APPROACHING UPPER TROUGH AND DEEP MOISTURE.
-BLAES
&&
.LONG TERM /SUNDAY THROUGH FRIDAY/...
AS OF 115 PM FRIDAY...
LINGERING CONVECTION AND CLOUDINESS FROM THE PASSAGE OF TC BILLS
REMANTS WILL BE EXITING THE AREA SUNDAY MORNING. WITH INCREASING SUN
AND SUBSIDENCE IN THE AFTERNOON...HIGHS ARE EXPECTED TO AGAIN REACH
THE MID TO UPPER 90S.
INITIAL ZONAL FLOW ON MONDAY WILL QUICKLY VEER TO NORTHWESTERLY AS A
RATHER BROAD UPPER RIDGE AMPLIFIES IN THE MIDWEST AND MIGRATES EAST
THROUGH THURSDAY. AS THE HEIGHTS BUILD...THE AIRMASS OVER THE AREA
WILL WARM A BIT ON MONDAY...GENERALLY RANGING FROM UPPER 90S NORTH
TO 100-102 SOUTH...AND PERSIST THROUGH THURSDAY. MORNING MINIMUM
TEMPERATURES WILL ALSO FOLLOW A SIMILAR STEADY STATE TREND...72 TO
76 DEGREES. IN ADDITION TO DIURNAL CONVECTION IN CLIMATOLOGICALLY
FAVORED AREAS AND WIDELY SCATTERED AIRMASS SHOWERS AND THUNDERSTORMS
EACH DAY...A SERIES OF UPPER PERTURBATIONS ORIGINATING FROM UPSTREAM
CONVECTION ARE EXPECTED TO RIDE THE NORTHWEST FLOW ACROSS THE
SOUTHERN OHIO VALLEY INTO THE MID ATLANTIC REGION. THE TIMING OF
THESE WAVES WILL BE A MAJOR FACTOR IN THE STRENGTH AND COVERAGE OF
ACTIVITY THROUGH THE PERIOD.
PERHAPS SOME RELIEF IS IN SIGHT AS THE WEEKEND APPROACHES. AN
AMPLIFYING RIDGE IN THE MOUNTAIN WEST WILL INDUCE DOWNSTREAM
TROFFING IN THE EASTERN CONUS...WITH NOTABLY COOLER AIR MAKING A
PUSH SOUTH OUT OF THE GREAT LAKES REGION. THE FRONTAL ZONE
ASSOCCIATED WITH THIS AIRMASS WILL BE APPROACHING THE AREA FROM THE
NORTHWEST ON FRIDAY...INCREASING OUR CHANCE OF RAIN AS WELL AS
KNOCKING 5-8 DEGREES OFF OUR HIGH TEMPERATURES FRIDAY...WHICH WOULD
STILL KEEP US WELL ABOVE NORMAL IN THE LOW TO MID 90S. A FURTHER
COOLOFF TOWARDS CLIMATOLOGICAL HIGHS IN THE UPPER 80S MIGHT BE ON
THE HORIZON FOR NEXT WEEKEND...STAY TUNED (AND COOL).
&&
.AVIATION /12Z FRIDAY THROUGH TUESDAY/...
AS OF 740 AM THURSDAY...
EVENING AND OVERNIGHT CONVECTION HAS DIMINISHED TO JUST A ROGUE
SHOWER OR TWO NOTED AT DAYBREAK WITH AN AREA OF SCT-BKN MID CLOUDS
ACROSS THE COASTAL PLAIN AND EASTERN PIEDMONT. A FEW NON TAF SITE
LOCATIONS WERE REPORTING SOME MVFR CIGS AND VSBYS. GENERALLY FAIR
WEATHER IS EXPECTED DURING THE MORNING HOURS TODAY WITH A VEIL OF
HIGH CIRRUS. DIURNAL CUMULUS WILL DEVELOP DURING THE LATE MORNING
WITH ANOTHER STORMY LATE AFTERNOON AND EVENING EXPECTED.
THUNDERSTORMS WILL INITIALLY BE MOST NUMEROUS ACROSS THE TRIAD AREA
AND TRANSITION EASTWARD AS ADDITIONAL CONVECTION DEVELOPS IN THE
SANDHILLS AND SOUTHERN PIEDMONT. THE CONVECTION WILL GENERALLY
DECREASE IN COVERAGE AND INTENSITY LATE IN THE EVENING...ALTHOUGH
SOME PRECIPITATION WILL PERSIST IN THE EARLY MORNING HOURS ON
SATURDAY. THE SURFACE PRESSURE FIELD WILL REMAIN WEAK TODAY
RESULTING IN GENERALLY LIGHT AND VARIABLE WINDS FROM THE SOUTHWEST
THAT SHOULD VEER AROUND TO MORE NORTHERLY LATER TODAY.
LOOKING BEYOND THE 24 HOUR TAF PERIOD...VFR CONDITIONS ARE GENERALLY
EXPECTED FOR MUCH OF THE PERIOD ALTHOUGH ANOTHER ROUND OF SCATTERED
AFTERNOON AND EVENING CONVECTION IS EXPECTED ON SATURDAY. SUNDAY MAY
FEATURE A LULL IN THE PRECIPITATION COVERAGE BEFORE MORE AFTERNOON
AND EVENING STORMS ARRIVE FOR MONDAY AND TUESDAY. -BLAES
&&
.CLIMATE...
REC
REC HI
DAY MAX YR MIN YR
RDU RECORDS
06/19 102 1944 73 2010
06/20 102 1887 77 1924
06/21 101 1933 75 1933
GSO RECORDS
06/19 100 1944 77 1970
06/20 100 1924 75 2009
06/21 100 1933 75 1924
FAY RECORDS
06/19 102 1944 75 1948
06/20 102 1970 77 2009
06/21 105 1933 74 1999
&&
.RAH WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY FROM NOON TODAY TO 7 PM EDT THIS EVENING FOR
NCZ042-043-077-078-085-086-088-089.
&&
SYNOPSIS...BLAES
NEAR TERM...BLAES
SHORT TERM...BLAES
LONG TERM...MLM
AVIATION...BLAES
CLIMATE...RAHHazardous weather outlook, Jun 19, 4:42 AM EDT, 10 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 442 AM EDT FRI JUN 19 2015 NCZ007>009-021>025-038-039-200830- PERSON-GRANVILLE-VANCE-FORSYTH-GUILFORD-ALAMANCE-ORANGE-DURHAM- DAVIDSON-RANDOLPH- 442 AM EDT FRI JUN 19 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND EVENING...THE STRONGEST OF WHICH WILL BE CAPABLE OF PRODUCING ISOLATED DAMAGING WIND GUSTS AND HAIL UP TO THE SIZE OF QUARTERS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A PROLONGED PERIOD OF HOT WEATHER WITH HIGHS IN THE MID 90S IS EXPECTED TO RETURN ON SUNDAY AND CONTINUE INTO THE MIDDLE OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ042-043-077-078-085-086-088-089-200830- JOHNSTON-WILSON-HARNETT-WAYNE-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 442 AM EDT FRI JUN 19 2015 ...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. IN ADDITION...THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND EVENING...THE STRONGEST OF WHICH WILL BE CAPABLE OF PRODUCING ISOLATED DAMAGING WIND GUSTS AND HAIL UP TO THE SIZE OF QUARTERS. HEAT ADVISORY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A PROLONGED PERIOD OF HOT WEATHER WITH HIGHS IN THE UPPER 90S TO AROUND 100 DEGREES IS EXPECTED TO RETURN ON SUNDAY AND CONTINUE INTO THE MIDDLE OF NEXT WEEK. HEAT INDEX VALUES WILL CLIMB TO NEAR 105 DEGREES AND HEAT ADVISORIES MAY BE NEEDED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ010-011-026>028-040-041-073>076-083-084-200830- WARREN-HALIFAX-FRANKLIN-NASH-EDGECOMBE-CHATHAM-WAKE-STANLY- MONTGOMERY-MOORE-LEE-ANSON-RICHMOND- 442 AM EDT FRI JUN 19 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. HEAT INDEX VALUES ARE EXPECTED TO RANGE BETWEEN 98 AND 103 DEGREES THIS AFTERNOON. IN ADDITION...THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND EVENING...THE STRONGEST OF WHICH WILL BE CAPABLE OF PRODUCING ISOLATED DAMAGING WIND GUSTS AND HAIL UP TO THE SIZE OF QUARTERS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A PROLONGED PERIOD OF HOT WEATHER WITH HIGHS IN THE MID 90S TO AROUND 100 DEGREES IS EXPECTED TO RETURN ON SUNDAY AND CONTINUE INTO THE MIDDLE OF NEXT WEEK. HEAT INDEX VALUES WILL CLIMB TO BETWEEN 100 AND 105 DEGREES AND HEAT ADVISORIES MAY BE NEEDED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 19, 2:45 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 245 PM EDT FRI JUN 19 2015 NCZ038-039-191945- RANDOLPH NC-DAVIDSON NC- 245 PM EDT FRI JUN 19 2015 ...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF WESTERN RANDOLPH AND SOUTHEASTERN DAVIDSON COUNTIES UNTIL 345 PM EDT... AT 241 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 11 MILES SOUTHEAST OF LEXINGTON...MOVING EAST AT 15 MPH. SMALL HAIL...WIND GUSTS UP TO 40 MPH...AND DANGEROUS LIGHTNING WILL BE POSSIBLE WITH THIS STORM. THE STORM WILL BE APPROACHING THE NORTH CAROLINA ZOO NEAR ASHEBORO BY 330 PM AND VISITORS SHOULD BE PREPARED TO SEEK SHELTER INDOORS. LOCATIONS IMPACTED INCLUDE... ASHEBORO...RANDLEMAN...DENTON...ULAH...GORDONTOWN AND MARTHA. LAT...LON 3561 8017 3581 8016 3582 7980 3560 7980 TIME...MOT...LOC 1841Z 280DEG 12KT 3571 8009 13
The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 8:01 PM EDT | Special Weather Statement | RAH | Franklin | 29 min |
| Jun 18, 8:09 PM EDT | Special Weather Statement | RAH | Granville, Vance, Warren | 66 min |
| Jun 18, 8:12 PM EDT | Severe Thunderstorm Warning | RAH | Franklin | 48 min |
| Jun 18, 8:21 PM EDT | Special Weather Statement | RAH | Randolph | 54 min |
| Jun 18, 8:35 PM EDT | Severe Thunderstorm Warning | RAH | Durham, Orange | 40 min |
| Jun 18, 8:40 PM EDT | Severe Thunderstorm Warning | RAH | Edgecombe, Franklin, Nash, Wake, Wilson | 65 min |
| Jun 18, 9:01 PM EDT | Special Weather Statement | RAH | Wake | 59 min |
| Jun 18, 9:05 PM EDT | Areal Flood Advisory | RAH | Durham, Edgecombe, Franklin, Nash, Wake | 3 hr |
| Jun 18, 9:13 PM EDT | Special Weather Statement | RAH | Halifax | 62 min |
| Jun 18, 9:16 PM EDT | Flash Flood Warning | RAH | Edgecombe, Nash | 3 hr |
| Jun 18, 9:18 PM EDT | Special Weather Statement | RAH | Durham, Orange | 57 min |
| Jun 18, 9:27 PM EDT | Flash Flood Warning | RAH | Durham, Wake | 2 hr |
| Jun 18, 9:45 PM EDT | Special Weather Statement | RAH | Johnston, Wake, Wilson | 90 min |
| Jun 18, 9:49 PM EDT | Special Weather Statement | RAH | Halifax | 56 min |
| Jun 18, 9:54 PM EDT | Flash Flood Warning | RAH | Wake | 96 min |
| Jun 18, 10:15 PM EDT | Areal Flood Advisory | RAH | Chatham, Durham, Orange | 2 hr |
| Jun 18, 11:31 PM EDT | Areal Flood Warning | RAH | Wake | 6 hr |
| Jun 19, 12:13 AM EDT | Areal Flood Warning | RAH | Edgecombe, Nash | 6 hr |
| Jun 19, 2:45 PM EDT | Special Weather Statement | RAH | Randolph | 60 min |
| Jun 19, 3:34 PM EDT | Heat Advisory | RAH | Anson, Cumberland, Edgecombe, Harnett, Hoke, Johnston and 11 more | 27 hr |
| Jun 19, 3:35 PM EDT | Special Weather Statement | RAH | Davidson | 55 min |
| Jun 19, 3:53 PM EDT | Special Weather Statement | RAH | Hoke | 67 min |
| Jun 19, 4:11 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Hoke | 51 min |
| Jun 19, 4:18 PM EDT | Special Weather Statement | RAH | Randolph | 57 min |
| Jun 19, 4:33 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Moore, Randolph | 45 min |
| Jun 19, 4:43 PM EDT | Severe Thunderstorm Warning | RAH | Davidson, Randolph | 32 min |
| Jun 19, 5:16 PM EDT | Severe Thunderstorm Warning | RAH | Davidson, Forsyth | 46 min |
| Jun 19, 5:21 PM EDT | Special Weather Statement | RAH | Montgomery, Moore, Randolph | 54 min |
| Jun 19, 5:41 PM EDT | Special Weather Statement | RAH | Sampson | 64 min |
| Jun 19, 5:46 PM EDT | Areal Flood Advisory | RAH | Davidson, Randolph | 119 min |
| Jun 19, 5:57 PM EDT | Special Weather Statement | RAH | Alamance, Guilford | 63 min |
| Jun 19, 5:58 PM EDT | Special Weather Statement | RAH | Harnett | 47 min |
| Jun 19, 6:00 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Harnett, Johnston, Sampson | 36 min |
| Jun 19, 6:09 PM EDT | Special Weather Statement | RAH | Stanly | 66 min |
| Jun 19, 6:18 PM EDT | Areal Flood Advisory | RAH | Guilford | 117 min |
| Jun 19, 6:26 PM EDT | Special Weather Statement | RAH | Wayne | 64 min |
| Jun 19, 6:28 PM EDT | Special Weather Statement | RAH | Lee, Moore | 62 min |
| Jun 19, 6:37 PM EDT | Flash Flood Warning | RAH | Guilford | 3 hr |
| Jun 19, 6:48 PM EDT | Special Weather Statement | RAH | Harnett | 57 min |
| Jun 19, 7:00 PM EDT | Severe Thunderstorm Warning | RAH | Hoke, Scotland | 60 min |
| Jun 19, 7:10 PM EDT | Special Weather Statement | RAH | Wake | 65 min |
| Jun 19, 7:40 PM EDT | Special Weather Statement | RAH | Sampson | 35 min |
| Jun 19, 7:40 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Wake | 65 min |
| Jun 19, 7:46 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Harnett | 44 min |
| Jun 19, 7:46 PM EDT | Severe Thunderstorm Warning | RAH | Sampson | 44 min |
| Jun 19, 7:58 PM EDT | Special Weather Statement | RAH | Person | 62 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.